Bipolar Disorder Community
Lamictal and spasms?
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lamictal and spasms?

Hi Everyone! For those of you on or who have tried Lamictal, did you ever have constant or near constant spasms, shakiness, dizziness, and loss of balance? I am on the starter pack right now, in the last week, so I was on 50 mg for the past 2 weeks and last night took my first 100 mg dose. Today I woke up-barely- and felt all of the above, which have been continuing now for the past 2 hours. I am a bit worried and wonder if I should call the doc. However, since this is day one of 100 mg, could this go away? LMK. Also, am on Trileptal (1800 mg/day, with 300 mg in am and 1500 mg in pm) and Xanax (between 1 1/2 to 2 mg/ day depending on anxiety symptoms). The doctor wants to get Lamictal into my system and then decrease Trileptal slowly as our next step. Anyway, any comments on these side effects? Thanks for your help!!
Related Discussions
6 Comments Post a Comment
Blank
585414_tn?1288944902
Ask your psychiatrist if it is an interaction between the two medications. I had extra pyramidal side effects (temporary movement disorders) from Lamictal but that was an adverse side effect so rare it had to be reported to the FDA. The reason I most probably experienced this was because I had some form of minor focal dystonia that was undiagnosed at the time. Otherwise its extremely rare. Loss of coordination which is different can occur from Trileptal and I believe the two medications can interact. Speak to your psychiatrist about this.
Blank
899491_tn?1243777227
I was on the starter pack too.
I did experience twitching in my legs at night. I experience that during 5th to 6th week on the meds then I had to stop taking the meds because I broke out in a miserable rash.

I also had a hard time focusing in especially when someone was talking to me. It felt like I was on time delay. I felt really drifty.
I also had dizzy spells. I lost my coordination and bumped into things but my doctor said it was my increased dosage of clonzapam doing that.



Blank
1011826_tn?1274496312
Thanks! I talked to the doc and it was one of those rare side effects, but he said no cause for alarm. He said to split the Lamictal up into two doses in morning and night, rather than all at once. Hopefully that will help.
Blank
Avatar_f_tn
i was on trileptal as well as lamictal, never really had any side effects to speak of...but i DO know, and forgive the spelling, but those invoulentary twitching momvements that can become permenant is called (sp) tardive dyskanisia...or TD for short. some psycotropic drugs have this as a side effect, esp after long term use, and most dr's dont tell you about this side effect, even though its listed in the side effects. just another little fun dise effect of psych meds, huh...as if we didnt have enough **** to deal with as it is, now we have to worry about all kinds of freaky side effects...
Blank
585414_tn?1288944902
Tardive dyskinesia is generally caused by antipsychotics, some anti-depressents and some physical medications (google "Patient Education Tardive Dyskinesia" or look on Emedicine). The fact that I acquired advanced tardive dyskinesia is from "Lamictal worsening a pre-existing Parkinsonian condition which in my case was focal dystonia" (that's a quote from my psychopharmocologist is a statistically rare adverse side effect and it was not known at the time I started Lamictal in 1998). However, I have been documented as having made a full recovery from schizoaffective disorder with a new generation of anti-psychotics in Phase II FDA study, the NMDA receptor modulates (glutamate antagonists). Let's remember that they continue to research newer and safer treatment modalities that do not cause tardive dyskinesia and diabetes and promote a fuller recovery. One could find out more on Schizophrenia.com in addition to Medhelp. I also was allowed to start a forum here on new treatments in development that people might be interested in.
Blank
Avatar_f_tn
thanks for that clairification. i just knew from working in a group home a few years back that most if not all of our consumers (adult disabled), had some form of TD since they had been on older psycotropic kinds of meds for many years, im sure before all this new stuff was coming out. ive taken some meds that TD could have been a dise effect after long term use, but im glad to hear of your sucess! :) at the moment im not on any psych meds other than xanax, as the zoloft i was taking for 3 weeks made me want to die from panic and anxiety, a total paradoxial effect, when i was taking it for panic attacks and anxiety in general.

after most of my life at pdocs and therapists, im exhausted with all the meds and concotions and stuff i have to do just to be 'normal', its almost like ive given up on the mental health community in my area! im so frustrated, but other than the panic issue, im off zoloft, going to therapy and back to high functioning again...for now...
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
weaver71
Other